Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Lake Charles, LA

March 6, 2012

NWS Lake Charles, LA issued this small craft advisory at Mar 6, 2012, 3:39 AM CST. It took effect at Mar 6, 2012, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:39 AM CST (09:39 UTC)
In effect from
Mar 6, 2012, 9:00 PM CST
Expired
Mar 7, 2012, 6:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WHUS74 KLCH 060939
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
339 AM CST TUE MAR 6 2012

...SOUTHERLY WINDS TO STRENGTHEN TODAY AND TONIGHT...

.HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL INTERACT WITH A
DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS TO PRODUCE
A TIGHT GRADIENT ACROSS THE NORTHWEST GULF OF MEXICO. THE RESULT
WILL BE SOUTHERLY WINDS BECOMING MODERATE TO STRONG WITH BUILDING
SEAS.

GMZ470-472-475-062200-
/O.NEW.KLCH.SC.Y.0017.120307T0000Z-120307T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
339 AM CST TUE MAR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST WEDNESDAY. 

* WINDS AND SEAS TONIGHT: SOUTHEAST WINDS AROUND 20 KNOTS WITH
  LOCALLY HIGHER GUSTS. SEAS 5 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
2 follow-up statements
453 
WHUS74 KLCH 061507
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CST TUE MAR 6 2012

...SOUTHERLY WINDS TO STRENGTHEN TODAY AND TONIGHT...

.HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL INTERACT WITH A
DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS TO
PRODUCE A TIGHT GRADIENT ACROSS THE NORTHWEST GULF OF MEXICO. THE
RESULT WILL BE SOUTHERLY WINDS BECOMING MODERATE TO STRONG WITH
BUILDING SEAS.

GMZ470-472-475-070000-
/O.CON.KLCH.SC.Y.0017.120307T0000Z-120307T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
907 AM CST TUE MAR 6 2012

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST WEDNESDAY...

* WINDS AND SEAS TONIGHT: SOUTHEAST WINDS AROUND 20 KNOTS WITH 
  LOCALLY HIGHER GUSTS. SEAS 5 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
403 
WHUS74 KLCH 062025
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CST TUE MAR 6 2012

...SOUTHERLY WINDS TO STRENGTHEN TONIGHT...

.HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL INTERACT WITH A
DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS TO
PRODUCE A TIGHT GRADIENT ACROSS THE NORTHWEST GULF OF MEXICO. THE
RESULT WILL BE SOUTHERLY WINDS BECOMING MODERATE TO STRONG WITH
BUILDING SEAS.

GMZ470-472-475-071200-
/O.EXT.KLCH.SC.Y.0017.120307T0300Z-120307T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
225 PM CST TUE MAR 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST WEDNESDAY...


* WINDS AND SEAS TONIGHT: SOUTHEAST WINDS AROUND 20 KNOTS WITH 
  LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 11:25 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 5, 11:25 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST MON MAR 5 2012

.DISCUSSION...
FOR 06Z TAF ISSUANCE.

&&

.AVIATION...
NO SIGNIFICANT CHANGES TO PREVIOUSLY ISSUED FORECASTS. SATELLITE
IMAGERY SHOWS JUST A LITTLE CIRRUS APPROACHING THE FORECAST AREA
ATTM WHILE REGIONAL 00Z SOUNDINGS WERE VERY DRY WHICH SHOULD
PRECLUDE MUCH ADDITIONAL CLOUD COVER FROM FORMING. SOME LIGHT
GROUND FOG POSSIBLE AT KLCH LATER TONIGHT THOUGH WITH SLIM TEMP/
DEWPOINT SPREAD AND NEARLY CALM WINDS. TOMORROW LOOKS TO BE A
DIFFERENT STORY WIND-WISE AS THE GRADIENT TIGHTENS AND STRONGER
WINDS ALOFT MIX DOWN...WITH SPEEDS RUNNING 12-16 KNOTS THROUGH
MUCH OF THE DAY AND GUSTS RUN AOA 20 KNOTS. WINDS WILL RELAX
SHORTLY AFTER SUNSET ALTHOUGH SPEEDS WILL STILL BE RUNNING 10-12
KNOTS AT THE SRN-MOST SITES THROUGH THE END OF THE PERIOD.

25

&&

.PREV DISCUSSION... /ISSUED 1013 PM CST MON MAR 5 2012/

UPDATE...NO UPDATE NEEDED THIS EVENING. FORECAST ON TRACK.

MARCOTTE

PREV DISCUSSION... /ISSUED 230 PM CST MON MAR 5 2012/

DISCUSSION...HIGH PRESSURE THAT IS CENTERED OVER THE LOWER MS
VALLEY WILL CONTINUE TO PUSH EAST THROUGH TONIGHT AND TUESDAY.
THIS WILL ALLOW THE RETURN FLOW TO BECOME ESTABLISHED TOMORROW.
WINDS TONIGHT WILL BE LT AND VRB TO START, HOWEVER BY AROUND
SUNRISE OR SHORTLY AFTER SE WINDS WILL BEGIN TO INC. PATCHY AND
SHALLOW FOG MAY BE NOTED EARLIER IN THE NIGHT, BUT DISSIPATE
QUICKLY AS DAY BREAK OCCURS AND MIXING INCREASES. DEW POINTS WILL
STEADILY INCREASE THROUGH TUE AND WED WITH A FEW SHOWERS
POTENTIALLY RETURNING BY WED EVENING AND NIGHT. THESE SHOWERS WILL BE
FAIRLY SHALLOW/MOSTLY LIGHT AS THE INVERSION WILL STILL BE IN
PLACE THROUGH WED NIGHT. BEYOND WED... IT DOES LOOK LIKE AN EXTENDED
PERIOD OF ELEVATED RAIN CHANCES WILL OCCUR. WED, AN UPPER LOW WILL
MOVE INTO THE SW STATES AND A LEE-SIDE LOW WILL DEVELOP AND DROP
SE. THE UPPER LOW IS EXPECTED TO CUT-OFF OVER THE SW STATES WITH A
STREAM OF DEEPER MOISTURE MOVING MAINLY ACROSS TX. ANOTHER LOW MAY
LIFT OUT OF THE GULF AND PUSH NE ACROSS TX AND THE MS VALLEY AS
THE UPPER LOW FINALLY LIFTS OUT DURING THE WEEKEND. THIS MAY LEAVE
A STALLED BOUNDARY IN THE VICINITY OF THE CWA THROUGH MUCH OF
EARLY NEXT WEEK AS GULF MOISTURE REMAINS AT THE SURFACE AND
PACIFIC MOISTURE STREAMS ACROSS IN THE MID AND UPPER LVLS.

MARINE...WINDS WILL BEGIN TO INC ACROSS THE COASTAL WATERS TOWARD
TUE MORN AS HIGH PRESSURE DEPARTS THE REGION. WINDS AND SEAS WILL
INC TO AROUND MARGINAL SCA CRITERIA LATE TUE. THE PRESSURE
GRADIENT IS EXPECTED TO RELAX WED NIGHT/THU MORNING WITH WINDS AND
SEAS FALLING BACK BELOW SCA CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  49  76  58  76  64 /   0   0   0  10  20
KBPT  51  76  59  78  65 /   0   0   0  10  20
KAEX  46  78  54  76  61 /   0   0   0  10  20
KLFT  50  76  59  76  63 /   0   0   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 5, 4:17 AM CST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CST MON MAR 5 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
417 AM CST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL PREVAIL. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SLOW MOVING UPPER LEVEL DISTURBANCE...ALONG WITH A VERY RICH
MOIST ATMOSPHERE WILL PROVIDE THE SET UP FOR SHOWERS AND
THUNDERSTORMS FROM THURSDAY INTO THE WEEKEND. THERE WILL BE THE
POSSIBILITY OF HEAVY RAINFALL WITH THIS SYSTEM. HOWEVER...THERE IS
STILL SOME UNCERTAINTY TO THE STRENGTH...POSITION...AND TIMING OF
THE SYSTEM. WITH THIS THERE...IS LOW CONFIDENCE ON THE DETAILS OF
WHERE AND WHEN THE HEAVY RAINFALL WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-061230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
417 AM CST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL PREVAIL. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A TIGHT GRADIENT WILL DEVELOP OVER THE COASTAL WATERS ON TUESDAY...
AND CONTINUE INTO THE LATTER PART OF THE WEEK. THIS WILL BE THE
RESULT OF RELATIVELY STRONG HIGH PRESSURE TO THE EAST...AND LOW
PRESSURE DEVELOPING OVER THE PLAINS. THE AFFECT WILL BE.STRENGTHENING
SOUTHERLY WINDS AND BUILDING SEAS. SMALL CRAFT EXERCISE CAUTION TO
SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY FOR PORTIONS OF THE
COASTAL WATERS...DURING THE TUESDAY THROUGH LATE THURSDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.